MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD 3ML SYRINGE WITH LUER-LOK TIP WITH VIAL ACCESS CANNULA; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD 3ML SYRINGE WITH LUER-LOK TIP WITH VIAL ACCESS CANNULA; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 303401
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 05/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd 3ml syringe with luer-lok tip with vial access cannula experienced a needle that broke.The following information was provided by the initial reporter: material no.: 303401.Batch no.: 1069247.The issue with the blue capped cannula occured 5/9.The product was the 3ml bd luer lok tip with vial access cannula.As the employee was attempting to put the access cannula into the vial, she met resistance.She tried to push harder and the access cannula broke off.Her hand slipped and she lacerated a finger on the other hand.She had to cleanse and cover the cut.But no further medical interventions was needed.It still was healing when i saw the injury a few days later.
 
Additional Manufacturer Narrative
H6: investigation summary: since no samples displaying the reported condition were received a potential root cause could not be defined and corrective actions are not necessary.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.It is not clear from verbatim whether the medication vial had the correct septum when the vial access device was attempted to be used.Per product specification: - the product is to be used on preslitted interlink injection sites after taking medication out of single dose drug vials (not compatible with conventional injection sites).H3 other text : see h10.
 
Event or Problem Description
It was reported that the bd 3ml syringe with luer-lok tip with vial access cannula experienced a needle that broke.The following information was provided by the initial reporter: material no.: 303401 batch no.: 1069247.The issue with the blue capped cannula occured 5/9.The product was the 3ml bd luer lok tip with vial access cannula.As the employee was attempting to put the access cannula into the vial, she met resistance.She tried to push harder and the access cannula broke off.Her hand slipped and she lacerated a finger on the other hand.She had to cleanse and cover the cut.But no further medical interventions was needed.It still was healing when i saw the injury a few days later.

Brand Name
BD 3ML SYRINGE WITH LUER-LOK TIP WITH VIAL ACCESS CANNULA
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key11980710
Report Number1213809-2021-00420
Device Sequence Number3249924
Product Code FMI
UDI-Device Identifier30382903034018
UDI-Public30382903034018
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K924439
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2026
Device Model Number303401
Device Catalogue Number303401
Device Lot Number1069247
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer06/11/2021
Initial Report FDA Received Date06/10/2021
Supplement Report FDA Received Date06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1